Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 64, NWS Corpus Christi, TX

October 10, 2021

NWS Corpus Christi, TX issued this small craft advisory at Oct 10, 2021, 3:33 AM CDT. It took effect at Oct 10, 2021, 11:35 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2021, 3:33 AM CDT (08:33 UTC)
In effect from
Oct 10, 2021, 11:35 AM CDT
Expired
Oct 11, 2021, 10:00 AM CDT
In force
22 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

512 
WHUS74 KCRP 100833
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
333 AM CDT Sun Oct 10 2021

GMZ230-101700-
/O.NEW.KCRP.SC.Y.0064.211010T1800Z-211011T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
333 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots and choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-101700-
/O.NEW.KCRP.SC.Y.0064.211010T1800Z-211011T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
333 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM CDT MONDAY...

* WHAT...Southeast to south winds around 20 knots with gusts up 
  to 25 knots expected. Seas will range from 4 to 6 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM.

* WHEN...From 1 PM this afternoon to 4 AM CDT Monday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-101700-
/O.NEW.KCRP.SC.Y.0064.211010T2300Z-211011T1100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
333 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CDT MONDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and seas 6 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 6 PM this evening to 6 AM CDT Monday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
4 follow-up statements
241 
WHUS74 KCRP 101635
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1135 AM CDT Sun Oct 10 2021

GMZ230-110300-
/O.EXT.KCRP.SC.Y.0064.211010T1635Z-211011T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
1135 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-110300-
/O.EXT.KCRP.SC.Y.0064.211010T1635Z-211011T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
1135 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-110300-
/O.CON.KCRP.SC.Y.0064.211010T2300Z-211011T1100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1135 AM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CDT MONDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and seas 6 to 7 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...From 6 PM this evening to 6 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
301 
WHUS74 KCRP 110256
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
956 PM CDT Sun Oct 10 2021

GMZ230-110400-
/O.EXP.KCRP.SC.Y.0064.000000T0000Z-211011T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
956 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING
ALONG THE BAYS AND WATERWAYS...

Winds will continue to diminish tonight across the bays and 
waterways from Baffin Bay to Port Aransas, therefore the Small 
Craft Advisory will be allowed to expire for these locations.

$$

GMZ270-275-110900-
/O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T1100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
956 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

* WHAT...South winds 20 TO 25 knots with gusts up to 30 knots and
  seas 6 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-110900-
/O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
956 PM CDT Sun Oct 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
034 
WHUS74 KCRP 110911
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
411 AM CDT Mon Oct 11 2021

GMZ250-111015-
/O.EXP.KCRP.SC.Y.0064.000000T0000Z-211011T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
411 AM CDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have decreased to below advisory levels, therefore the Small
Craft Advisory has been allowed to expire.

$$

GMZ270-275-111100-
/O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T1100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
411 AM CDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY
THIS MORNING...

* WHAT...South winds around 20 knots and seas 6 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
706 
WHUS74 KCRP 111049
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
549 AM CDT Mon Oct 11 2021

GMZ270-275-111500-
/O.EXT.KCRP.SC.Y.0064.000000T0000Z-211011T1500Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
549 AM CDT Mon Oct 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...South winds around 20 knots and seas 6 to 7 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 1:08 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 10, 1:08 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
108 AM CDT Sun Oct 10 2021

.AVIATION...06Z TAFs

Satellite imagery shows stratus deck/MVFR ceilings over the
Lower Rio Grande Valley moving northwest toward LRD. Expect
ceilings advance northward through the Brush Country and reach
LRD around 08Z and COT at 09Z. There could be IFR ceilings from
10-14Z over the Brush country. Southerly low level flow will
increase to 25-30 knots during the overnight hours across south
Texas. Expect MVFR ceilings will develop between 08-10Z over the
coastal plains. Low ceilings will lift or diminish from 15-16Z
over the Brush Country and Coastal Bend with southerly winds
increasing. MVFR ceilings will linger into the afternoon over
the Victoria Crossroads. Breezy to windy conditions are expected
in the afternoon to early evening with wind gusts to 30 knots
at CRP this afternoon with VFR conditions. Southerly low level
flow will increase to 30-35 knots Sunday evening and expect
MVFR ceilings will develop by 04Z over the VCT area.

&&

PREV DISCUSSION... /Issued 352 PM CDT Sat Oct 9 2021/

SHORT TERM (Tonight through Sunday Night)...

Surface ridging over the NW Gulf will continue to slide east tonight
allowing richer Gulf moisture to stream NW. This should result in
low clouds developing from E-W tonight and tending to favor our
inland counties. Farther east, a moist axis with PWATs around 1.5"
should emerge over our waters through Sunday morning coincident
with weak CAPE below 750mb. This could result in a few shallow
streamer showers over the waters after midnight that spread north
towards Matagorda Bay by early Sunday morning, but measurable
rainfall looks very conditional in this setup.

As dewpoints push well into the 70s on Sunday and low clouds scatter
out, most heat indices are likely to reach 105 to 109 degrees with
some locally higher values possible. Fortunately, this heat won't be
without some wind as southerly winds become very breezy thanks to a
deepening surface trough from the Big Bend to central OK. Afternoon
winds were boosted to better align with the higher MOS and NBM90. As
this trough's parent upper low treks over OK Sunday night, a weak
Pacific cold front will drag through central TX likely accompanied
by a line of storms. Operational models and experimental CAMs are
tending to keep most/all of this activity north of the Victoria
Crossroads before daybreak on Monday, yet opted to keep 20-30 PoPs
over roughly the eastern third of our CWA coincident with a 30 knot
LLJ and pre-frontal trough.

P-ETSS guidance continues to point to a marginal coastal flood
scenario early this evening during astronomical high tide, before
solidifying much further by Sunday evening as 20+ knot onshore flow
overlaps with high tides.

LONG TERM (Monday through Saturday)...

The weak cold front that is forecast to move through TX late Sunday
into Monday is expected to stall just north of South TX. Isolated
showers and thunderstorms are possible ahead of the front, but
should mainly be confined to the Victoria Crossroads where moisture
and dynamics are more favorable.

With the front stalling north of the area, expect temperatures to
continue to trend warmer than normal. Highs will be in the 90s for
most of the area. Westernmost portions of the CWA could see
temperatures around 100 Tuesday and Wednesday. This heat combined
with humid conditions will allow heat indices to reach into the 105-
109 degree range. Some inland areas could see heat indices around or
just above 110 degrees which may necessitate a Heat Advisory on
Tuesday.

A long wave trough is forecast to track across the Rockies and Great
Plains on Wednesday and eject a cold front south into Texas.
Unfortunately this front is not expected to make it into South
Texas; however, some convection from the approaching front could
make it into South Texas.

The main concern for the long-term period is during the
Friday/Saturday time frame. The ECMWF and GFS continue to show deep
moisture from a Pacific tropical system advecting across Mexico into
South Texas. PWATs increase to 2-2.5" for most of the area. During
this same time frame a strong cold front is anticipated to move
through South Texas Friday into Saturday. GFS still shows a pretty
impressive shortwave tracking across the region on Friday that will
provide increased diffluence aloft. The limiting factor at the
moment is the minimal instability. Despite this limiting factor,
forcing from the cold front and the shortwave feature should be
enough to warrant showers and thunderstorms Friday into Saturday.
Some storms could produce heavy rainfall and southwesterly flow
could allow for training storms, so will need to keep an eye on
flooding potential.

Winds are expected to be breezy mid-week as the long wave trough
strengthens across the Plains. Coastal flooding could become an
issue with moderate to strong onshore flow expected to persist
through Thursday and higher than normal astronomical tides.

Drier and cooler conditions are expected next weekend in the wake
of the cold front.

MARINE...

Weak onshore flow will become moderate after sunset as an area of
high pressure pulls away from the Gulf waters. As low pressure
deepens over northwest Texas, onshore flow will become moderate
to strong late Sunday morning with SCEC levels over the bays and
waters. SCA conditions are likely Sunday night over the waters in
addition to isolated to scattered showers and thunderstorms after
midnight. Winds will decrease to moderate levels on Monday as a
weak boundary moves into Central Texas. A generally moderate flow
will persist through Tuesday night before increasing again to
moderate to strong levels on Wednesday as another low pressure
area strengthens over the Southern Plains. Small Craft Advisories
may be needed Sunday night and again Tuesday night through
Wednesday. Isolated to scattered showers or thunderstorms will be
possible across the coastal waters on Monday and again around mid
to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  91  77  92  77  /  10  10   0  10  10
Victoria          73  91  75  90  75  /  30  20  10  10  10
Laredo            76  97  78 101  77  /   0   0   0  10  10
Alice             74  95  75  96  75  /  10  10   0  10  10
Rockport          78  89  78  90  79  /  20  20  10  10  10
Cotulla           75  96  77 101  77  /  10   0  10  10  10
Kingsville        75  94  75  95  76  /  10  10   0  10  10
Navy Corpus       79  89  80  89  80  /  20  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Oct 9, 4:02 AM CDT, 23 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
402 AM CDT Sat Oct 9 2021

TXZ229>234-239>247-342>347-442-443-447-101215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
402 AM CDT Sat Oct 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Minor coastal flooding will be possible this evening for beaches
of the Middle Texas coast south of Port Aransas.

Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms are forecast for Monday mainly across the
Victoria Crossroads. Isolated to scattered thunderstorms will be
possible over south Texas Wednesday with scattered thunderstorms
possible Thursday through Saturday.

Afternoon heat index values will range from 105 to 109 degrees over
the inland Coastal Bend to the Brush Country Sunday through
Tuesday with heat advisory conditions possible Tuesday as some
areas could reach around 110 degrees.

Minor coastal flooding will be possible around the time of high tide
for beaches of the middle Texas coast from Sunday into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
402 AM CDT Sat Oct 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms are forecast for Monday and again Wednesday.
Scattered thunderstorms will be possible Thursday through Saturday.

Small Craft Advisory conditions are expected Sunday night. Small
Craft Advisory conditions are possible Tuesday through Wednesday.

TMT/TE

In the hours before

Special weather statement, Oct 10, 3:23 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
323 AM CDT Sun Oct 10 2021

TXZ229>232-239>244-102300-
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Aguilares,
Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego,
Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera,
Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, and Odem
323 AM CDT Sun Oct 10 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
TODAY...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees this afternoon
over the inland Coastal Bend to the Brush Country. Residents with
outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent
breaks from the heat. Young children and pets should never be left
unattended in vehicles under any circumstances. This is
especially true during warm or hot weather when car interiors can
reach lethal temperatures in a matter of minutes.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:14 PM CDTCoastal Flood AdvisoryCRPKleberg, Nueces13 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.